MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR SAL-RIC ST BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR SAL-RIC ST BA; RESERVOIRS
Model Number 821625
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch (b)(4).Study: 12 month-old female patient.This case was reported by a physician.The patient's past medical history was device malfunction and medical device adjustment.The patient's concurrent conditions were neuronal ceroid lipofuscinosis.No allergies were reported.No concomitant medications were reported.On (b)(6) 2022, the patient underwent implantation of intracerebral ventrisculostomy (icv) set (codman rickham; model number not reported).The lot number was 6406334.On (b)(6) 2022, the patient initiated treatment with brineura (200 milligram, qow, intracerebroventricular use) for the indication neuronal ceroid lipofuscinosis.The lot number for brineura was not reported.The most recent dose was administered on an unreported date.On (b)(6) 2022, there was concern for ongoing catheter misplacement despite recent icv reservoir revision.The team was assessing whether there was an issue with the catheter via imaging and consultation with neurosurgery.At the time of this report, the patient was awaiting neuroimaging under sedation.On (b)(6) 2022, there were two unsuccessful attempts to access the icv reservoir, with scant blood return each time (csf red blood cell count positive).No other signs or symptoms were noted.No laboratory or diagnostic tests were reported.No treatment for the event was reported.On (b)(6) 2022, treatment with brineura was held due to the event.The outcome of the event was not reported.The reporter did not provide an assessment of the event of csf red blood cell count positive in relation to treatment with brineura.The reporter assessed the event of csf red blood cell count positive as related to the icv device.According to the reporter, other etiological factors included that the event was a complication of the device, not brineura.No further information is expected.Case comment: patient experienced csf red blood cell count positive after two unsuccessful attempts to access the icv reservoir, with scant blood return each time.This is a known complication of icv device use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated field: d4, d9, g3, g6, h2, h3, h6, h10.The rickham valve (id (b)(6) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR SAL-RIC ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16104473
Report Number3013886523-2022-00590
Device Sequence Number7636412
Product Code JXG
UDI-Device Identifier10381780517795
UDI-Public(01)10381780517795(17)270430(10)6406334
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number821625
Device Catalogue Number821625
Device Lot Number6406334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date04/27/2023
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexUnknown